MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number SPL30020X
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a sprinter legend rx ptca balloon catheter.The device was inspected with no issues noted.Negative prep was performed without issue.It was reported that a detachment occurred.The detached portion of the device was removed using a snare.Patient is alive with no further injury reported.
 
Additional Manufacturer Narrative
The lesion was in the mid rca, was calcified with minimal tortuosity.Lesion stenosis was 90%.The lesion was predilated.Resistance was noted during delivery and withdrawal of the device.Excessive force was used.Sufficient time was given for the balloon to deflate prior attempting to remove the device from the patient.The detachment occurred at the proximal end of the device during withdrawal.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the sprinter legend rx ptca balloon catheter was being used to pre-dilate a lesion.It was reported that the balloon burst during the procedure.The balloon burst on first inflation at 19 atm.The detached portion of the device is not available for return.Evaluation summary: the device returned with a detachment of the inner member; 129.4 cm distal to the strain relief and a detachment of the balloon material; 152.9 cm distal to the strain relief.The detached inner member, section of the balloon and tip were not returned for analysis.The inner member material was jagged at the detachment site, the balloon material appeared slightly jagged at the detachment site.A kink were evident on the hypotube 0.7 cm proximal to the detachment site.Deformation was evident to the exchange joint.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8615191
Report Number9612164-2019-01777
Device Sequence Number13955811
Product Code LOX
UDI-Device Identifier00613994901552
UDI-Public00613994901552
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2022
Device Catalogue NumberSPL30020X
Device Lot Number217112582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/20/2019
07/09/2019
08/19/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/17/2019
08/07/2019
08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight98